Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 22, 2018, 6:44 AM CST for Bosque County, Comanche County, Hamilton County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2018, 6:44 AM CST (12:44 UTC)
- Expired
- Feb 22, 2018, 7:30 AM CST
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bosque County, TX, Comanche County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WUUS54 KFWD 221244
SVRFWD
TXC035-093-193-221330-
/O.NEW.KFWD.SV.W.0007.180222T1244Z-180222T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
644 AM CST THU FEB 22 2018
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Hamilton County in central Texas...
Northwestern Bosque County in central Texas...
Southeastern Comanche County in central Texas...
* Until 730 AM CST.
* At 644 AM CST, severe thunderstorms were located along a line
extending from 6 miles west of Cranfills Gap to 6 miles southwest
of Hamilton, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Hamilton, Hico, Iredell, Cranfills Gap and Walnut Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3193 9835 3198 9825 3192 9820 3217 9769
3175 9782 3155 9826
TIME...MOT...LOC 1244Z 202DEG 27KT 3177 9794 3164 9820
HAIL...1.00IN
WIND...<50MPH
$$
Carlaw3 follow-up statements
601
WWUS54 KFWD 221310
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
710 AM CST THU FEB 22 2018
TXC035-093-193-221330-
/O.CON.KFWD.SV.W.0007.000000T0000Z-180222T1330Z/
Hamilton TX-Bosque TX-Comanche TX-
710 AM CST THU FEB 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR CENTRAL HAMILTON...NORTHWESTERN BOSQUE AND SOUTHEASTERN COMANCHE
COUNTIES...
At 710 AM CST, severe thunderstorms were located along a line
extending from near Iredell to 11 miles west of Hamilton, moving
northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Hamilton, Hico, Iredell, Cranfills Gap and Walnut Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3193 9835 3198 9825 3192 9820 3217 9769
3175 9782 3155 9826
TIME...MOT...LOC 1310Z 211DEG 40KT 3196 9779 3169 9831
HAIL...1.00IN
WIND...<50MPH
$$
Carlaw953
WWUS54 KFWD 221318
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
718 AM CST THU FEB 22 2018
TXC035-093-193-221330-
/O.CON.KFWD.SV.W.0007.000000T0000Z-180222T1330Z/
Hamilton TX-Bosque TX-Comanche TX-
718 AM CST THU FEB 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHEASTERN HAMILTON...NORTHWESTERN BOSQUE AND SOUTHEASTERN
COMANCHE COUNTIES...
At 718 AM CST, severe thunderstorms were located along a line
extending from 6 miles east of Iredell to 10 miles west of Hamilton,
moving north at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Hico, Iredell and Walnut Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3193 9835 3198 9825 3192 9820 3217 9769
3193 9777 3181 9800 3168 9828
TIME...MOT...LOC 1318Z 202DEG 27KT 3200 9777 3173 9829
HAIL...1.00IN
WIND...<50MPH
$$
Carlaw796
WWUS54 KFWD 221327
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
727 AM CST THU FEB 22 2018
TXC035-093-193-221337-
/O.EXP.KFWD.SV.W.0007.000000T0000Z-180222T1330Z/
Hamilton TX-Bosque TX-Comanche TX-
727 AM CST THU FEB 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON...
NORTHWESTERN BOSQUE AND SOUTHEASTERN COMANCHE COUNTIES WILL EXPIRE AT
730 AM CST...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning will be allowed to expire.
LAT...LON 3193 9835 3198 9825 3192 9820 3217 9769
3193 9777 3181 9800 3168 9828
TIME...MOT...LOC 1327Z 202DEG 27KT 3205 9775 3178 9827
$$
CarlawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:50 AM CST, 54 minutes earlier.
Area forecast discussion, Feb 22, 5:50 AM CST, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 550 AM CST Thu Feb 22 2018 .AVIATION... /12z TAFs/ Very poor flying conditions will persist for much of of the valid TAF forecast period. At present, a mixture of VLIFR/LIFR conditions are in place at the area terminals along with a mixture of drizzle and mist. The outlying Metroplex sites (AFW, FTW, and GKY) are flirting with the 32 degree mark at this hour, and have included a brief mention of -FZDZ. This should not last long as things should warm up above 32-33 degrees by 14z or so. Convection is beginning to increase in coverage to the southwest, and should begin to impact the Waco airfield shortly before expanding north into the Metroplex. Have included TEMPO groups for TSRA at Waco between 13-16z, and 15-18z in the Metroplex. This activity should be fairly quick to exit the area to the northeast during the late-morning and early-afternoon hours, but showers and low clouds will linger. In the Metroplex, opted to show a period of slight improvement to low-MVFR this evening in the wake of the convective activity, but this could be optimistic. The next batch of showers and storms is forecast to develop late tonight and into Friday morning, with additional impacts due to thunder and low CIGs and VSBYs into the DFW extended TAF. Carlaw && .SHORT TERM... /Issued 356 AM CST Thu Feb 22 2018/ /Today and Tonight/ We'll start this discussion with the good news up front: the widespread sub-freezing temperatures and associated frozen precipitation threat will finally diminish today across our western and northern counties. Unfortunately, though, we still have to get through another 6-12 hours before this threat completely dwindles. The freezing line at this hour presently runs from near a Killeen-Cleburne-Alliance-Bonham line (in wavy fashion), and this is perhaps 25-35 miles farther south and east than most guidance is presently analyzing. Copious low-level moisture and some modest ascent is resulting in widespread drizzle/mist early this morning, but this should wane through the mid-morning hours. With northern and western portions of Tarrant and Collin counties hanging out around 31-32, any impacts from freezing drizzle should be minimal here. Much of the analysis/forecasting this morning was spent on trying to nail down temperature trends as these will once again play a crucial role in the potential impacts from freezing rain and sleet. Based on current observations, the NAM and RAP (some of the coldest guidance) are still a degree (or three) too warm, but a few of the SREF members (the NAM-based ensemble) are doing a better job. These colder members were followed for temperature trends today. In short, while a gradual warm-up is forecast to occur, especially across the eastern half of the region, it appears as if the shallow but dense arctic airmass will have a tough time eroding out west today. High temperatures were lowered across this portion of the forecast area. The next wave of robust ascent is just now starting to spread across the Del Rio/Uvalde area as evidenced by increasing echos on radar. The associated vort max will race into the region around daybreak and should result in the proliferation of showers and thunderstorms elevated above the frontal inversion. Similar to yesterday, increasing mid-level lapse rates and instability will result in MUCAPE values pushing 500-900 J/kg. This will result in a combination of freezing rain and sleet developing and pushing north and eastward through the morning hours. Where it is coldest across our far western counties, some additional ice accumulations pushing one quarter of an inch are on the table this morning, and we'll be monitoring this potential carefully. Mills and Hamilton counties were added to the Winter Weather Advisory based on current temperature trends, but should warm above freezing around 10 am. As a result, the far eastern fringes of the current advisory are set to expire at 10 am (Fannin, Grayson, Denton, Hood, Somervell, Hamilton, and Mills counties), while the rest will continue through 1 PM where the cold air will hang on the longest. Think this activity will be transient enough as it pushes into our northeast counties (which picked up 5-6+ inches of rain recently) to preclude the need for another flood watch. This reprieve will be short-lived, however, as the next round of showers and storms develops late tonight as moisture sloshes back to the north. With PWATs still pushing record territory, heavy rainfall will be a threat. Given the plentiful rainfall recently, any additional heavy precipitation will pose a runoff threat. We were not quite confident enough on a particular area to warrant another Flood or Flash Flood Watch, but one is certainly on the table starting late tonight and into Friday from near the I-20/30 corridors and points south and east into Central Texas. Carlaw && .LONG TERM... /Issued 356 AM CST Thu Feb 22 2018/ /Friday through Thursday/ The next shortwave will be approaching from the southwest at the beginning of the forecast period. This system will move northeast across the eastern half of the forecast area during the day Friday bringing widespread showers and thunderstorms. Fortunately, temperatures will be above freezing area wide. Rainfall amounts will range from around 1/4 inch west to over 1 1/2 inches east. Given the recent rains, this additional rain will probably be enough to cause some flooding issues and a Flood Watch may be needed for Friday along and east of I-35. High rain chances will continue area wide Friday night and Saturday morning with chances shifting to along and east of the I-35 corridor Saturday afternoon. As the upper level trough moves out of the Rockies into the Plains, a cold front will sweep through the forecast area late Saturday morning through Saturday afternoon bringing an end to the rain. Ahead of the front, a squall line should develop Saturday morning and as it moves eastward, there will be the potential for some severe thunderstorms mainly east of I-35. The shear and instability will be more than sufficient to support damaging winds and hail, as well as a few tornadoes. Some locally heavy rain will also accompany these storms. South to southwest winds at 10 to 15 mph will shift to the west at 15 to 25 mph with frontal passage. A few showers are possible Sunday and Sunday night across the southeastern zones; otherwise, expect dry weather with above normal temperatures Saturday night through Monday night. Another upper level trough will dig into the southwestern United States late this weekend into early next week. We will have a couple of weaker shortwaves move across the area in the southwesterly flow aloft until the upper trough moves east across the Plains mid to late week. The GFS brings the trough across the Plains Wednesday while the ECMWF and Canadian are much slower lifting this trough out of the Southwestern United States. Have done a blend of the models with this system, which keeps rain in a little longer than the GFS indicates but not as long as the ECMWF and Canadian forecast. Above normal temperatures are expected next week. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 40 40 56 53 68 / 90 60 90 70 80 Waco 41 41 63 58 71 / 80 90 80 50 80 Paris 48 44 58 55 68 / 90 80 90 70 90 Denton 39 37 52 50 67 / 90 50 80 70 80 McKinney 41 40 55 53 67 / 90 60 90 70 90 Dallas 41 41 57 55 68 / 90 70 90 70 80 Terrell 43 43 60 58 69 / 80 90 90 60 90 Corsicana 43 43 64 60 72 / 70 90 80 60 80 Temple 42 42 65 57 72 / 80 80 70 50 70 Mineral Wells 35 35 52 48 68 / 80 50 80 70 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 PM CST this afternoon for TXZ091- 092-100>102-115>117-129-130-141. Winter Weather Advisory until 10 AM CST this morning for TXZ093- 094-103-131-132-142-143. && 90/58
Hazardous weather outlook, Feb 22, 4:14 AM CST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 414 AM CST Thu Feb 22 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 414 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A Winter Weather Advisory is in effect until 10 am for Grayson, Fannin, Denton, Hood, Somervell, Mills and Hamilton Counties where up to one-tenth of an inch of ice accumulation is possible. A Winter Weather Advisory is in effect until 1 pm for areas along and west of a Comanche to Weatherford to Gainesville line where up to two-tenths of an inch of ice and sleet accumulation is possible. There will be areas of freezing drizzle in the Advisory area early this morning followed by light to moderate freezing rain and sleet through early afternoon. This precipitation will make travel hazardous. Isolated thunderstorms are expected through tonight. Given the recent widespread rainfall, additional heavy rain could result in instances of flooding or additional rises on rivers and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue through Saturday. Heavy rain from some of the storms may result in additional flooding and additional rises on rivers and streams. Some severe thunderstorms will be possible as a squall line moves east across the region Saturday. Damaging winds, hail and a few tornadoes will be possible. Thunderstorm chances will return again Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 22, 5:37 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 AM CST THU FEB 22 2018
TXZ142-156-221200-
Mills TX-Lampasas TX-
537 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMPASAS AND EASTERN
MILLS COUNTIES UNTIL 600 AM CST...
At 537 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Bend, or 13 miles east of San Saba, moving northeast
at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Goldthwaite.
LAT...LON 3172 9852 3172 9850 3142 9827 3116 9852
3119 9854 3120 9857 3124 9856 3127 9859
3126 9860 3130 9860 3132 9859 3133 9859
3132 9860 3133 9860
TIME...MOT...LOC 1137Z 216DEG 32KT 3127 9851
CarlawSpecial weather statement, Feb 22, 6:00 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
600 AM CST THU FEB 22 2018
TXZ143-157-221245-
Coryell TX-Hamilton TX-
600 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON AND NORTHWESTERN
CORYELL COUNTIES UNTIL 645 AM CST...
At 559 AM CST, Doppler radar was tracking a strong thunderstorm near
Evant, or 15 miles south of Hamilton, moving north at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Hamilton and Evant.
LAT...LON 3184 9814 3189 9792 3173 9781 3140 9803
3142 9815
TIME...MOT...LOC 1159Z 199DEG 31KT 3149 9810
CarlawSpecial weather statement, Feb 22, 6:16 AM CST, 28 minutes before
Special Weather Statement National Weather Service Fort Worth TX 616 AM CST Thu Feb 22 2018 TXZ118-221430- Tarrant- Including the cities of Fort Worth and Arlington 616 AM CST Thu Feb 22 2018 ...ICY CONDITIONS ON BRIDGES AND OVERPASSES IN WESTERN AND NORTHERN TARRANT COUNTY... Temperatures will hover between 30 and 32 degrees through 9 am across the western and northern parts of Tarrant County. With light drizzle freezing on contact, some bridges and overpasses across western and northern Tarrant County will be icy. Travelers are urged to exercise caution through the morning rush. Slow down and allow plenty of space between you and the vehicle ahead of you. Avoid making sharp turns or braking suddenly. If you vehicle begins to skid, gently steer in the direction of the skid to regain control. Resist the urge to jerk the steering wheel in the other direction.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:37 AM CST | Special Weather Statement | FWD | Mills | 23 min |
| Feb 22, 5:54 AM CST | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 51 min |
| Feb 22, 6:00 AM CST | Special Weather Statement | FWD | Hamilton | 45 min |
| Feb 22, 6:47 AM CST | Special Weather Statement | FWD | Hill | 43 min |
| Feb 22, 6:49 AM CST | Special Weather Statement | FWD | Johnson | 41 min |
| Feb 22, 7:22 AM CST | Special Weather Statement | FWD | Somervell | 38 min |
| Feb 22, 7:27 AM CST | Special Weather Statement | FWD | Erath | 48 min |
| Feb 22, 7:37 AM CST | Special Weather Statement | FWD | Ellis | 38 min |
| Feb 22, 7:53 AM CST | Special Weather Statement | FWD | Dallas, Ellis | 37 min |
| Feb 22, 8:27 AM CST | Special Weather Statement | FWD | Ellis | 48 min |
| Feb 22, 8:34 AM CST | Special Weather Statement | FWD | Rockwall | 41 min |
| Feb 22, 9:14 AM CST | Special Weather Statement | FWD | Rockwall | 46 min |
| Feb 22, 9:25 AM CST | Special Weather Statement | FWD | Delta | 35 min |
| Feb 22, 9:46 AM CST | Areal Flood Advisory | FWD | Dallas, Rockwall | 3 hr |
| Feb 22, 10:00 AM CST | Special Weather Statement | FWD | Hunt, Rockwall | 45 min |
| Feb 22, 11:18 AM CST | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 117 min |
| Feb 22, 12:48 PM CST | Areal Flood Warning | FWD | Rockwall | 3 hr |
| Feb 22, 3:18 PM CST | Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Ellis and 19 more | 49 hr |
| Feb 22, 3:38 PM CST | Areal Flood Warning | FWD | Rockwall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.